Notifications
Clear all

Acne And Accutane


Zircon
(@zircon)
Estimable Member
Joined: 3 years ago
Posts: 165
Topic starter  

Hey all,

I've done 3 short cycles, and they worked very well. I've always ahd more than average acne, however during and after pct of the last cycle, the breakout has been crazy. Huge red welts on my shoulders and back. My face is ok. Very oily but ok.

I've been to the doc, and he prescribed 4 months accutnae 70mg per day, which is very high...the highest rcommended.

I have several questions.

I still want to try a cycle during Accutane treatment.Should I run short cycle or rather long cycles? I have a feeling long cycles would be better, as there is less hormonal variation. Also I have orals for short cycles, which I don't wznt ot take while on accutane.

I was thinking 500mg enan for 8-10 weeks with a 3 week prop frontload. I was thinking of finishing off with prop for the last 2 weeks, but I wonder if the gradual let down of t enan might be betterat the end of a cycle, instead of just cutting it off with prop...?

Finally, I know the side effects of accutane are very harsh. I've seen some people complain at 40mg. Although my doc recommends 70, I wonder if I should start on 70mg, then drop it to what I feel is comfortable. I see many people have used 10mg per day very successfully. Does this help only while you are on accutane, or also afterwards? Apparently the most important effect of accutnae is the cumulative effect (total dose over a long period), and not how hard you hit it.

I am tempted to run it at 10mg per day....comments? I would vary it according to how oily my skin gets on cycle and after.


Quote
C-Dog
(@c-dog)
Active Member
Joined: 3 years ago
Posts: 5
 

I'm surprised your doc would start you out that high unless you weigh 300 lbs. I have had back and shoulder acne since high school -- and that's been 20 years. After my last cycle, my back absolutely erupted. I wish I would have taken some pictures, but it was nasty. I'd lean back in a chair and would feel the zits popping (which, I can tell you, makes your shirts look lovely).

I got on 40mg/day of Accutane. The sides are significant. The skin on my hands got so dry, even my palms were peeling. My lips were so dry, no amount of Carmex, Chapstick, Vaseline or other balm would do anything. My eyes got so dry it was hard to wear contacts. I also felt depressed, but not suicidal.

After 2 months, my back was almost completely clear. I dropped down to 20mg for a month and then quit. My back was completely clear and I was tired of the side effects. Granted, my back still has noticeable hyper-pigmentation, but it is completely smooth. It will take a while, my doc says, until the hyper-pigmentation clears up.

So, was it worth it? I'd say yes. But know going in that this is some harsh medicine. It's very unkind to your liver, so get yourself some milk thistle and some NAC. Do not drink alcohol and do not use any oral steroids.


ReplyQuote
liftsiron
(@liftsiron)
Honorable Member
Joined: 3 years ago
Posts: 507
 

Re: acne and accutane

Posted by: Zircon
Hey all,

I've done 3 short cycles, and they worked very well. I've always ahd more than average acne, however during and after pct of the last cycle, the breakout has been crazy. Huge red welts on my shoulders and back. My face is ok. Very oily but ok.

I've been to the doc, and he prescribed 4 months accutnae 70mg per day, which is very high...the highest rcommended.

I have several questions.

I still want to try a cycle during accutane treatment.Should I run short cycle or rather long cycles? I have a feeling long cycles would be better, as there is less hormonal variation. Also I have orals for short cycles, which I don't wznt ot take while on accutane.

I was thinking 500mg enan for 8-10 weeks with a 3 week prop frontload. I was thinking of finishing off with prop for the last 2 weeks, but I wonder if the gradual let down of t enan might be betterat the end of a cycle, instead of just cutting it off with prop...?

Finally, I know the side effects of accutane are very harsh. I've seen some people complain at 40mg. Although my doc recommends 70, I wonder if I should start on 70mg, then drop it to what I feel is comfortable. I see many people have used 10mg per day very successfully. Does this help only while you are on accutane, or also afterwards? Apparently the most important effect of accutnae is the cumulative effect (total dose over a long period), and not how hard you hit it.

I am tempted to run it at 10mg per day....comments? I would vary it according to how oily my skin gets on cycle and after.

It seems that you know what is best. I would run 10-12 weeks of straight test E. No orals and limit my accutanr to no more than 40mgs. Also I would run rALA, and NAC for liver protection.

liftsiron is a fictional character and should be taken as such.


ReplyQuote
Zircon
(@zircon)
Estimable Member
Joined: 3 years ago
Posts: 165
Topic starter  

C-dog thanks for reply...didthe acne get worse initially on accutane?

I think I'll start at 40 and ramp it up slowly. I'm happy he prescribed 70 though, the med aid will cough up...and i'll have extra! I'm getting generic version by the way...oratane...should be fine?

Did you go in the sun to get pigmentation?

Liftsiron, yep I htought this was best, straight test, no more.

O yeh last q c-dog, did you use aas on cycle? You have used aas after accuatne? Has it not come back? I heard it can come back, as sebaceous glands expand with test.

Thanks!


ReplyQuote
C-Dog
(@c-dog)
Active Member
Joined: 3 years ago
Posts: 5
 
Posted by: Zircon
C-dog thanks for reply...didthe acne get worse initially on accutane?

I think I'll start at 40 and ramp it up slowly. I'm happy he prescribed 70 though, the med aid will cough up...and i'll have extra! I'm getting generic version by the way...oratane...should be fine?

Did you go in the sun to get pigmentation?

O yeh last q c-dog, did you use aas on cycle? You have used aas after accuatne? Has it not come back? I heard it can come back, as sebaceous glands expand with test.

1. Some people experience an initial worsening of acne when they start on accutane. I did not. Of course, I don't know that my back could have looked any worse than it did.

2. I also used the generic version. No problems there.

3. Avoid the sun at all costs while on accutane. I put on SPF 30 and went out to mow the lawn and still burned after a half hour. After you get off accutane, I'd recommend using emu oil on your skin to help clear the hyper-pigmentation. Oh, and by hyper-pigmentation, I mean the red spots that will be left over after the zits have gone. Anyhow, emu oil works miracles on any skin problem.

4. I quit using aas while on on accutane. It's been 3 months since I quit using accutane and will be starting a new cycle this weekend.


ReplyQuote
12 Breed
(@12-breed)
New Member
Joined: 3 years ago
Posts: 2
 

2 months ago I finished Accutane at 120mg/day for 5 months. During the first month I made sure shower twice a day. For the first two weeks I used panoxyl to wash my back and shoulders but it dried me out too much. I increased my h2o and stocked up on lotion and Aquaphor for the lips (you'll need it walmart $5 get the big bottle) and I think Hawaiian tropic makes 60spf sunscreen that is sweat-proof. I was running 250mg of test before I started and kept up this dose throughout the treatment. After 3 months I added in winny at 60mg/day. You will take monthly blood tests so in theroy you could run orals during that and if your liver values are too high lower your dose or come off. My ALT, AST, and LDL dropped during my coure. I used 600-1000mg/ day of ALA and that's all I used during that time. I did notice that my joints would be more sore than usual after heavy lifting (mostly knees and elbows). I ran the generic for 1 month during the course (because I went to a different pharmacy) and didn't notice any difference. I was given retin-A to use on the hyper-pigmentation (mine are dark and blotchy). I have had 2 pimples on my back since and that I'm sure was from the tren, which gave me the acne in the first place. Even with the SPF 60 sunscreen limit your time in the sun as much as you can. I work in the oil fields so I had to be in he sun, long sleeves, hats, sunglasses, and bandanas helped to hide everything. Make sure you get a good moisturizing lotion (bath and body has one that works very well but I forgot the name). Don't forget to put sunscreen on your ears other than that it was no big deal. For the record I'm 5'11" 215. My Doc chose a more aggresive treatment because he really wanted to get rid of it fast. During one of my check ups I saw a different Doc and she thought that I should have started out with 1 40mg pill a day during the first month to assess tolerance and cut sides. So you'll find that with any treatment the opinions will vary.


ReplyQuote
need2getbigger
(@need2getbigger)
Eminent Member
Joined: 3 years ago
Posts: 27
 

im half way through my Accutane treatment. I started off with 40mg / day then 80mg day. Now i'm on 80mg/even days 120mg/odd days. I still get acne. I've been using vitamin b5 for a while. Sort of helps. I have not done any cycles or hormones. I'm 18 and have had acne for 5-6 years. The sides are very real of this drug, its powerful shit! I just want my acne gone, it's horrible to live with.


ReplyQuote
Share: